Thunderstorm Wind, Washington
- When
- July 13, 4:00 PM CST
- Where
- Washington County, Bogalusa
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.767, -89.850
Thunderstorm wind gusts blew down trees near Bogalusa and Thomas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Thunderstorm wind gusts blew down trees near Bogalusa and Thomas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 2:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT FRI JUL 13 2001 WATER VAPOR LOOPS SHOW VORT MAX OVER NE LA MOVING SE. OUTFLOW BOUNDARY FROM EARLY MORNING MCS OVER AR AND PVA ARE AIDING IN SCATTERED TSTMS ACROSS SW MS AS TEMPERATURES HEAT UP NEAR 90 DEGREES. THE MAIN FORECAST PROBLEM IS HOW TO HANDLE THIS CONVECTION IN THE FIRST PERIOD OF THE ZONES. BASED ON EXTRAPOLATION...THE MAJORITY OF THE ACTIVITY SHOULD BE MOVING OUT OF SW MS BY 7 PM...SO WILL CARRY THE LOWEST POPS/ 20 PERCENT/ THERE WHILE MAINTAINING 40 TO 50 PERCENT ELSEWHERE. AS THE AIRMASS DRIES OUT FROM THE NORTH... WILL END MOST OF THE RAIN BY AROUND MIDNIGHT ALONG AND NORTH OF I-10 AND BY DAYBREAK ALONG THE SE LA COAST. A FEW THUNDERSTORMS COULD BRIEFLY PULSE TO SEVERE LIMITS WITH WET MICROBURSTS THROUGH THE EVENING... BUT THE THREAT APPEARS TOO LOW FOR MENTION IN THE ZONES. WILL MENTION STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. REFER TO THE LATEST MESOSCALE DISCUSSION/ SWOMCD/ FROM SPC FOR MORE DETAILS. SATELLITE SHOWS THE UPPER LEVEL PATTERN AMPLIFYING WITH A TROUGH ALONG THE W U.S. COAST...BUILDING RIDGE OVER THE ROCKIES/W PLAINS... AND DEEPENING TROUGH OVER THE E U.S. AT THE SURFACE...THE COLD FRONT...EXTENDING FROM SW AR INTO CENTRAL MS...IS EXPECTED TO MOVE A BIT SLOWER THAN EARLIER EXPECTED...PASSING THROUGH S MS AND E CENTRAL LA BY AROUND MIDNIGHT...AND BECOMING STATIONARY NEAR THE SE LA COAST SAT INTO SUN. MAINLY ISOLATED SHOWER/TSTMS ARE EXPECTED TO LINGER NEAR THE FRONT ON SAT. HIGH PRESSURE BEHIND THE FRONT IS EXPECTED TO BE WEAK ALONG THE CENTRAL GULF COAST...BUT SOME DRIER AIR WILL FILTER IN WITH DEWPOINTS FALLING INTO THE MID TO UPPER 60S ACROSS THE NORTHERN HALF OF THE FORECAST AREA BY LATE SAT. AS HIGH PRESSURE ALOFT BUILDS EAST...WARM AIR SHOULD CAP OFF ANY RETURN FLOW LOW LEVEL MOISTURE SUN AND MON...SO WILL CARRY A DRY FORECAST SAT NIGHT THROUGH MON. LOW LEVEL WINDS ARE EXPECTED TO BECOME E TO SE SUN AND CARRY THROUGH WED. WILL MENTION ISOLATED POPS AGAIN TUE AND A SLIGHT CHANCE WED AND THU. THE UPPER RIDGE MAY BUILD FAR ENOUGH NORTH ON FRI TO BRING INCREASED MOISTURE IN THE EASTERLIES...SO WILL RETURN TO A MORE CLIMO FORECAST WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PLELIM NUMBERS... KMCB 70/90/68/91 2000 KBTR 73/90/69/92 410- KMSY 75/89/74/91 5100 KGPT 72/89/72/89 5-00 .NEW...NONE LA...NONE. MS...NONE. 22
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT FRI JUL 13 2001 .SYNOPSIS... A WEAK COLD FRONT...EXTENDING ACROSS CENTRAL MISSISSIPPI AND NORTH LOUISIANA...IS EXPECTED TO PUSH SOUTH THROUGH MOST OF SOUTH MISSISSIPPI THIS AFTERNOON AND SOUTHEAST LOUISIANA TONIGHT. AT THE SAME TIME...SEVERAL UPPER LEVEL DISTURBANCES WILL TRACK SOUTH ACROSS THE GULF COAST REGION AND INTERACT WITH THE MOIST AND UNSTABLE AIR. .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA...MAINLY WEST OF INTERSTATE 55. THE MAIN SEVERE WEATHER THREAT TODAY WILL BE DAMAGING STRAIGHT-LINE WINDS OF 50 TO 60 MILES PER HOUR. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THE STRONGER THUNDERSTORMS. .MARINE... A FEW THUNDERSTORM COMPLEXES WILL MOVE OFFSHORE AND PRODUCE WIND GUSTS NEAR GALE FORCE IN THE COASTAL WATERS. .ACTIONS... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5257821, 5257903.